Alert archive / Kentucky / Flash Flood Watches in 2014
Flash Flood Watch 8, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood watch at Jun 4, 2014, 12:46 PM EDT for 7 counties in Ohio; 12 counties in Kentucky; 5 counties in Indiana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2014, 12:46 PM EDT (16:46 UTC)
- Expired
- Jun 4, 2014, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- None
All 24 counties
Dearborn County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Hamilton County, OH, Highland County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 10:09 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 4, 10:09 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1009 AM EDT WED JUN 4 2014 .SYNOPSIS... A WARM FRONT AND UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD THUNDERSTORM ACTIVITY TO THE REGION TODAY...ENDING LATE THIS EVENING. A COLD FRONT WITH HIGH PRESSURE BUILDING INTO THE REGION BEHIND IT WILL BRING A DRY AND COOL AIRMASS TO THE AREA THURSDAY THROUGH SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... IR SATELLITE IMAGES INDICATING WARMING CLOUD TOPS WITH DECAYING MCS CURRENTLY PUSHING ACROSS SOUTHWEST OHIO AND NORTHERN KENTUCKY. WE CONTINUE TO GET A FEW REPORTS OF PEA SIZE HAIL WITH THE STRONGER STORMS...BUT OVERALL THERE HAS BEEN A GENERAL WEAKENING TREND IN THE REFLECTIVITY ON RADAR OVER THE PAST HOUR. BASED ON SURFACE DEWPOINTS...WARM FRONT APPEARS TO BE SITUATED FROM CENTRAL INDIANA INTO FAR SOUTHWEST OHIO ATTM AND THIS LOOSELY CORRELATES WITH A SECONDARY LINE OF CONVECTION NOT NECESSARILY ASSOCIATED WITH THE MCS REMNANTS. STILL SOME UNCERTAINTY TO WHAT EFFECTS THE DECAYING MCS WILL HAVE ON THE WARM FRONT AS THE RAIN COOLED AIR TO THE NORTH MAY DELAY THE NORTHWARD PUSH OF THE WARM FRONT HEADING INTO THIS AFTERNOON. THE OTHER CONCERN IS THE AMOUNT OF DEBRIS CLOUDS THAT WILL LINGER ACROSS THE AREA AT LEAST INTO EARLY AFTERNOON AND THEIR AFFECT ON SOLAR INSOLATION. BOTH THE 12Z NAM AND LATEST RAP ARE KEEPING THE BETTER ML CAPES...IN EXCESS OF 1000 J/KG...GENERALLY ALONG AND SOUTH OF THE OHIO RIVER THROUGH THIS AFTERNOON. HOWEVER...BETTER JET DYNAMICS WILL BE PIVOTING INTO OUR ARE THROUGH THE AFTERNOON HOURS AND THIS WILL LIKELY HELP COMPENSATE FOR SOME OF THE LOWER INSTABILITIES. MOST OF THE HIGHER RES MODELS ARE SUGGESTING REDEVELOPMENT THIS AFTERNOON ALONG THE BOUNDARY WITH IT THEN PUSHING SOUTH LATE THIS AFTERNOON INTO EARLY EVENING. GIVEN THE CURRENT SET UP...THINK THE BEST CHANCE FOR THIS REDEVELOPMENT WILL BE ACROSS ABOUT THE SOUTHERN THIRD OF OUR FA. IF THIS OCCURS...SHEAR PROFILES WILL BECOME FAVORABLE FOR ORGANIZED STORMS AND AN ASSOCIATED SEVERE THREAT FROM MID AFTERNOON INTO EARLY EVENING. GIVEN THE INCREASING JET...THINK THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS...BUT IF WE ARE ABLE TO GET SOME BETTER INSTABILITIES INTO THE AREA...ROTATING STORMS AND LARGE HAIL WILL BECOME MORE OF A THREAT GIVEN THE SHEAR PROFILES. THE OTHER CONCERN WILL BE LOCALLY HEAVY RAIN. PWS WILL PUSH UP INTO THE 150 PERCENT OF NORMAL RANGE THROUGH THIS AFTERNOON SO HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. WHILE THE HI RES MODELS DISAGREE WITH EXACTLY WHERE THE AFTERNOON DEVELOPMENT WILL OCCUR...THEY ARE ALL FAIRLY CONSISTENT WITH PUSHING ANY DEVELOPMENT FAIRLY QUICKLY SOUTHWARD ONCE IT DEVELOPS SO HAVE OPTED TO HOLD OFF ON A FLASH FLOOD WATCH ATTM. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... ONGOING STORMS OVER MUCH OF THE CWA THIS EVENING WILL MOVE EAST WITH THE SURFACE LOW IN THE MEAN WESTERLY FLOW ALOFT...AND SOUTH AS HIGH PRESSURE BUILDS IN THE GREAT LAKES REGION. A FAIRLY RAPID TURNOFF WILL OCCUR OVERNIGHT. EVENING SHOWERS COULD PERSIST THAT FLOODING COULD BE A CONCERN THROUGH ABOUT MIDNIGHT. THE HIGH PRESSURE WILL STRENGTHEN ON THURSDAY AND HELP CONTINUE TO PUSH DRIER AIR OVER THE OHIO VALLEY. TEMPERATURES WILL BE IN THE 70S THURSDAY AND FRIDAY...WITH OVERNIGHT LOWS DROPPING IN TO THE 50S FOR MOST AREAS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... FOR FRIDAY NIGHT INTO SATURDAY...HIGH PRESSURE WILL MOVE OFF TO THE EAST WHILE ONE OF THOSE UPPER LEVEL DISTURBANCES MOVES TOWARD THE GREAT LAKES. WE SHOULD SEE ONE MORE DRY DAY WITH TEMPERATURES WARMING INTO THE LOWER AND MID 80S. FOR THE PERIOD SATURDAY NIGHT INTO SUNDAY...INCREASING MOISTURE...LIFT AND THE APPROACH OF A WARM FRONT/COLD FROM TANDEM WILL BRING A CHANCE OF SHOWERS AND STORMS TO OUR AREA. HAVE KEPT POPS AT 50 PERCENT FOR NOW DUE TO SOME TIMING ISSUES. FOR SUNDAY NIGHT INTO MONDAY...UPPER LEVEL DISTURBANCE AND COLD FRONT SHOULD PUSH EAST THROUGH THE REGION WITH PCPN COMING TO AN END BY MONDAY MORNING. DRIER AIR AND A LITTLE COOLER TEMPERATURES CAN BE EXPECTED BY MONDAY. HIGH PRESSURE IS FORECAST TO BUILD BRIEFLY BACK INTO THE REGION MONDAY NIGHT INTO TUESDAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW SEASONAL NORMALS. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... MVFR TO LIFR FOG IS AFFECTING THE SRN TAFS WHERE THE DEWPOINTS REMAINED IN THE LOWER TO MID 60S OVERNIGHT. THE FOG SHOULD BREAK UP QUICKLY AS SUNSHINE BEGINS THE MIXING PROCESS. THUNDERSTORM COMPLEX ACROSS INDIANA HAS A MAINLY EASTERLY COMPONENT. LATEST TIMING HAS IT REACHING THE WRN TAFS IN THE 13 -14Z TIME FRAME. EXPECT A COUPLE OF HOURS OF TS AT THE TAFS. ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE AFTERNOON. SOME OF THE THUNDERSTORMS IN THE AFTERNOON COULD POSSIBLY BE SEVERE. A LOW PRESSURE CENTER WILL RACE E TONIGHT FINALLY DRAGGING THE FRONT THRU THE TAFS WHILE BRINGING AN END TO THE THUNDERSTORMS. MVFR CIGS ARE EXPECTED TO DEVELOP POST FRONTAL TONIGHT. OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...JGL SHORT TERM...FRANKS LONG TERM...HICKMAN AVIATION...SITES
Hazardous weather outlook, Jun 4, 5:00 AM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT WED JUN 4 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. BY THIS EVENING...SIGNIFICANT RAINFALL MAY CAUSE FLOODING. WITH A SURFACE CIRCULATION RIDING ALONG A WARM FRONT...RESULTANT WIND PROFILES MAY SUPPORT SUPERCELL THUNDERSTORMS AND POSSIBLE TORNADOS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 4, 9:43 AM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
943 AM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLOOD READING 39.22N 84.43W
06/04/2014 HAMILTON OH TRAINED SPOTTER
HIGH WATER OVER ROADWAYS
&&
HUGHESSpecial weather statement, Jun 4, 10:20 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 AM EDT WED JUN 4 2014
OHZ078>080-041445-
BROWN OH-CLERMONT OH-HIGHLAND OH-
1020 AM EDT WED JUN 4 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...EASTERN
CLERMONT AND CENTRAL BROWN COUNTIES THROUGH 1045 AM EDT...
AT 1017 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAMERSVILLE...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GEORGETOWN AND MOUNT
ORAB.
ALSO...NEW HOPE...RUSSELLVILLE...SARDINIA...LAKE WAYNOKA...FINCASTLE
AND MOWRYSTOWN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3886 8409 3902 8407 3911 8366 3896 8367
3896 8368 3889 8368 3886 8369Local storm report, Jun 4, 10:28 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 AM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM HAIL 2 N HAMERSVILLE 38.95N 83.99W
06/04/2014 M0.25 INCH BROWN OH TRAINED SPOTTER
&&
ANOVAKSpecial weather statement, Jun 4, 11:19 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1119 AM EDT WED JUN 4 2014
KYZ100-OHZ081-041545-
LEWIS KY-ADAMS OH-
1119 AM EDT WED JUN 4 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ADAMS AND NORTHWESTERN
LEWIS COUNTIES THROUGH 1145 AM EDT...
AT 1118 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BENTONVILLE...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST UNION.
ALSO...CONCORD...CARRS...CEDAR MILLS...ROME...BLUE CREEK...WAMSLEY
AND SANDY SPRINGS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3865 8371 3876 8370 3877 8369 3885 8369
3883 8327 3860 8326Local storm report, Jun 4, 12:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1234 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HAIL 4 NE GARRISON 38.65N 83.12W
06/04/2014 E0.50 INCH LEWIS KY PUBLIC
HAIL REPORTED IN ST. PAUL KENTUCKY.
&&
ANOVAKLocal storm report, Jun 4, 12:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1242 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM FLOOD MADEIRA 39.18N 84.37W
06/04/2014 HAMILTON OH TRAINED SPOTTER
WATER OVER ROADWAYS. 1.50 RAINFALL IN APPROX 60 MIN
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:55 AM EDT | Special Weather Statement | ILN | Butler, Clermont, Hamilton, Preble, Warren | 65 min |
| Jun 4, 8:57 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton, Montgomery, Preble | 3 hr |
| Jun 4, 10:20 AM EDT | Special Weather Statement | ILN | Brown | 25 min |
| Jun 4, 11:19 AM EDT | Special Weather Statement | ILN | Adams | 26 min |
| Jun 4, 11:33 AM EDT | Tornado Warning | ILN | Adams, Scioto | 27 min |
| Jun 4, 11:58 AM EDT | Tornado Warning | ILN | Scioto | 47 min |
| Jun 4, 12:09 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 3 hr |
| Jun 4, 2:45 PM EDT | Areal Flood Advisory | ILN | Clermont, Clinton, Greene, Hamilton, Montgomery, Warren | 2 hr |
| Jun 4, 3:30 PM EDT | Tornado Warning | ILN | Brown, Clermont, Highland | 30 min |
| Jun 4, 3:37 PM EDT | Special Weather Statement | ILN | Fayette, Highland, Pickaway, Ross | 38 min |
| Jun 4, 3:40 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Highland | 3 hr |
| Jun 4, 3:44 PM EDT | Tornado Warning | ILN | Clinton, Highland, Pike, Ross | 31 min |
| Jun 4, 3:47 PM EDT | Areal Flood Advisory | ILN | Fayette, Franklin, Greene, Madison, Pickaway, Union | 2 hr |
| Jun 4, 4:08 PM EDT | Areal Flood Advisory | ILN | Adams, Pike, Ross, Scioto | 3 hr |
| Jun 4, 4:39 PM EDT | Special Weather Statement | ILN | Butler | 51 min |
| Jun 4, 4:47 PM EDT | Areal Flood Advisory | ILN | Hocking | 118 min |
| Jun 4, 4:52 PM EDT | Special Weather Statement | ILN | Hocking, Ross | |
| Jun 4, 5:03 PM EDT | Tornado Warning | ILN | Adams | 27 min |
| Jun 4, 5:58 PM EDT | Flash Flood Warning | ILN | Scioto | 4 hr |
| Jun 4, 7:14 PM EDT | Special Weather Statement | ILN | Pike | 46 min |
| Jun 4, 7:18 PM EDT | Special Weather Statement | ILN | Adams | 42 min |
| Jun 4, 7:51 PM EDT | Special Weather Statement | ILN | Scioto | 39 min |
| Jun 3, 8:12 PM EDT | Special Weather Statement | ILN | Owen | 33 min |
| Jun 3, 8:41 PM EDT | Severe Thunderstorm Warning | ILN | Owen | 17 min |
| Jun 4, 3:28 PM EDT | Special Weather Statement | ILN | Owen | 32 min |
| Jun 4, 3:39 PM EDT | Special Weather Statement | ILN | Lewis | 21 min |
| Jun 4, 3:46 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 29 min |
| Jun 4, 5:07 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 38 min |
| Jun 4, 6:18 PM EDT | Special Weather Statement | ILN | Pendleton | 27 min |
| Jun 4, 6:40 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 22 min |
| Jun 4, 7:06 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 24 min |
| Jun 4, 7:08 PM EDT | Areal Flood Advisory | ILN | Bracken | 112 min |
| Jun 4, 7:27 PM EDT | Tornado Warning | ILN | Bracken, Mason, Robertson | 21 min |
| Jun 4, 7:52 AM EDT | Special Weather Statement | ILN | Dearborn, Fayette, Franklin, Ripley, Union | 53 min |
| Jun 4, 8:22 AM EDT | Areal Flood Advisory | ILN | Dearborn, Fayette, Franklin, Ripley, Union | 113 min |
Nearby
Flash Flood Watches in Kentucky, 2014Flash Flood Watches in Ohio, 2014Flash Flood Watches in Indiana, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.